My 10 y/o daughter's been on corticosteroid inhalers,oral cortizone,antihistamines ever since she was 5.She was even on cough syrup because her cough was so severe and non-stop.
She's also beenon singulair 5 mg ever since then.
Hopefully her symptoms have cleared considerably and she's off all the above except for the singulair.Her symptoms are mostly a nose infection and an occasional sore throat.
My question is should she be off the singulair?Her Drs. think it's useful but i'm worried about it's long term effect and now that she seems to have outgrown her asthma why should she stay on any meds?
I take singulair regularly, montelukast, 5 mg a day right before bed. I love it, it helps me not only with my severe allergic asthma, but also my allergies. I take allegra 150 and also Symbicort.
If she has allergies, it's not a bad idea to keep her on the singulair, in my opinion. There have been no reported long-term effects of montelukast. Some people report side effects in conjunction with singulair, but all can be attributed to other conditions those reporting them have.
That's just my two cents, but I think that's a decision you and your daughter's doctor should carefully consider.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.